MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A OS-6; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A OS-6; SUTURE, SURGICAL, ABSORBABLE
Model Number SXPP1A200
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure in 2019 and barbed suture was used.The needle was detached from the suture during use.It was not a control release needle.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Date sent to the fda: 02/24/2020.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Additional h-3 summary: it was received for analysis an empty labeled winding former and a detached needle of product.During the visual inspection of a detached needle, the swage and attachment area were noted to be as expected and marks by use of a surgical instrument could be observed on the body needle.No remnant of the suture was observed into the barrel hole and the suture was not received for evaluation to determine the assignable cause.Per the sample condition, it could not be determined what may have caused the reported incident.

Brand Name
SFX SYM PDS+ UNI VIO 18IN 0 S/A OS-6
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9598404
Report Number2210968-2020-00431
Device Sequence Number16818470
Product Code NEW
UDI-Device Identifier10705031227668
UDI-Public10705031227668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1A200
Device Catalogue NumberSXPP1A200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Initial Date Received by Manufacturer 12/25/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date02/24/2020
Patient Sequence Number1